Connecticut, 2018

Strong Wind in Connecticut, October 27, 2018

October 27, 2018 · NWS OKX · 2 events in 2 counties and zones

A coastal storm moved to the east of the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A coastal storm moved to the east of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Oct 27, 6:42 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 27, 6:42 AM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
742 AM EDT Sat Oct 27 2018

.SYNOPSIS...
A coastal storm will directly impact the area today, then
weaken as it lifts north of the area tonight into Sunday.
Another weaker low will pass near the region on Monday. High
pressure builds across the eastern states on Tuesday and then
offshore on Wednesday. The next frontal system impacts the area
for the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A coastal low will impact the region today.

996mb low was near Wallops Island DE at 11z. A band of moderate
to heavy rainfall is lifting from S to N through southern CT
but is not expected to last long enough to cause flash flooding.
Upstream radar imagery and latest hires guidance also not
impressive enough to warrant continuation of flash flood watch,
thus is has been cancelled. Overrunning light to occasionally
moderate rain will continue through the day. See the hydro
section for additional details on rainfall amounts and impacts.

Even though soundings on eastern LI and SE CT are indicating
some elevated instability, a parcel needs to be lifted from
10-12kft for this to materialize which is possible but not
likely. Thus have kept thunder out of the forecast for now.
Timing of any isolated tstms would be through 15z if they were
to occur.

The pressure gradient is also tightening between the low and
departing high with gusts between 30 and 40 mph on the near
shore waters. Gusts on land have been increasing the past few
hours and will continue to increase this morning. 45-55kt LLJ
moves over the LI and SE CT, maxing out over the east end of LI,
through 16z, which is when the strongest winds are expected. No
changes to wind headlines this morning with winds of 25-35 with
gusts up to 60mph expected across eastern LI, and
20-30G40-50mph elsewhere, highest at the coast.

These stronger winds will also result in coastal flooding
issues. See tides/coastal flood section for further details.

A decent temperature gradient today will mean highs will vary
somewhat across the tri-state, as is usually the case with
coastal lows. Highs will range from the mid-upper 40s for
northwest sections, to the upper 50s to near 60 for southeast
areas such as the Twin Forks.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The low will move over the local area this eve and pass to the N
overnight. Mid level moisture begins to erode this eve and
although there will be plenty of low level moisture to keep
cloudy skies in place, light rain or drizzle is expected to
continue this evening before ending from S to N late tonight.
Winds will also diminish as the low moves OHD which could
promote areas of fog, mainly inland. Overnight lows will fall
into the 40s.

The trends in the models for Sunday continue to show a mainly dry
forecast. There may be a few lingering light showers inland as the
low pressure weakens and lifts through New England and into
southeast Canada, but have kept the forecast dry after 12z.
Cyclonic flow aloft remains in place on Sunday, so there should
still be a good deal of cloud cover. However, think there is a
good chance for some breaks in the afternoon. Temperatures will
generally range from the middle to upper 50s, warmest near the
coast.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Longwave trough will move across New England through Monday
before lifting into SE Canada by Tuesday. A progressive ridge
then builds over the area on Tuesday into Tuesday night. The
right slides offshore as the pattern amplifies again with a
longwave trough digging into the central states. The medium
range ensemble means are in general agreement through early next
week with fairly significant divergence in model solutions for
the end of the week.

A potent vort max dives down the backside of the longwave
trough, passing to the south early Monday. A weak wave of low
pressure is likely to develop at the surface as the vort max
passes us to the south. The region will lie in a zone of good
positive vorticity advection as well as the left exit region of
an upper level jet. The lift necessary for rain will be brief as
the wave passes Monday morning. Will continue with likely PoPs,
but mainly in the morning. Rainfall amounts should be mainly
light since the system is progressive, generally around a
quarter of an inch.

The longwave trough axis passes east Monday night with upper ridging
following behind it through Tuesday, and potentially into Wednesday.
Dry and near seasonably temperatures are expected through Tuesday.
Depending on the timing of the next system, there could be a few
showers on Wednesday, but seasonable temperatures continue.

The deterministic models and ensembles diverge with their solutions
for later Wednesday into the end of the week. The next longwave
trough develops to our west and slowly approaches for the end of the
week. The ECMWF and CMC are the quickest with the GFS and
experimental FV3 slower and more disorganized with the trough. Some
of this uncertainty lies with the amplification of the western
Atlantic ridging. Have gone with a blend of guidance for now due to
the time range. The general message here is that the next frontal
system will impact the region for the late week period and may
slowly move through Thursday or Friday. The offshore ridging could
stall the front nearby with a prolonged period of unsettled weather.
These details will be worked out as the guidance converges on a
solution in the coming days.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
***HIGH WINDS THIS MORNING AT COASTAL TERMINALS***

Low pressure tracks up the coast towards the region today, and
slowly through the region tonight.

Mainly IFR/low end MVFR today and tonight. Rain tapers to
intermittent light rain and drizzle this afternoon and evening.

NE winds 20-30 kt with gusts to 35 to 45 kt, primarily at the
coastal terminals, are forecast this morning. A gust or two up
to 50 kt cannot be ruled out, especially east of NYC metro.
Winds then decrease in the mid/late afternoon and evening, with
high variability in direction possible as the low tracks in the
vicinity of NYC metro. Eventually, winds shift to the W/SW later
tonight.

For LGA: Tide levels during the 1 pm high tide cycle should fall
short of the LGA sea wall. However, wave action could create
splashover impacts.

.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Improving to VFR.
.Sunday night-Monday...Rain showers with MVFR conditions
possible at times.
.Monday night-Tue...VFR. NW winds G20kt.
.Wednesday...VFR. SW winds G20kt.

&&

.MARINE...
A coastal low moves toward the waters this morning and over the
waters later today and into this evening. Winds steadily increase
early this morning and will be strongest 12-17Z.

A storm warning remains in effect for the ocean waters, and eastern
LI sound into Peconic/Gardiners bays. Gale warning remains in effect
elsewhere. Seas are expected to build to 8 to 14 ft on the ocean,
and 5 to 8 ft are possible over the eastern portion of the LI Sound.
Winds diminish late this afternoon and tonight as weakening low
pressure lifts north across New England. They shift to the S/SW and
increase somewhat as the low lifts north tonight and Sunday.

Residual elevated seas will continue on Sunday through Monday on the
ocean. They will gradually subside, but should remain above 5 ft.
Winds on the ocean may gust to 25 kt on Sunday, but otherwise winds
should remain below SCA levels into Monday.

Mainly sub-SCA conditions are expected on Tuesday as high pressure
passes to the south. There could be some marginal gusts to around 25
kt on the ocean. Ocean seas build Tuesday night into Wednesday as
the high moves offshore and SW flow increases.

&&

.HYDROLOGY...
Basin average rainfall of 1-2 inches is expected, with locally
higher amounts, especially for eastern areas.

No significant hydrologic impacts are expected through
Wednesday of next week.

&&

.TIDES/COASTAL FLOODING...
A coastal flood warning continues for this morning into this
afternoon, except a coastal Flood Advisory for SE CT.

Gale to Storm force NE winds with the coastal storm today is
signaling an increasing threat for 2 to 3, locally 3 1/2 ft of
surge and associated widespread moderate coastal flooding (2 to
2 1/2 ft of inundation above ground level) during the times of
high tide this morning and into the afternoon. There is
potential for locally major inundation (3 ft above ground
level), particularly for the most vulnerable coastal locales of
the Great South Bay and Jamaica Bay. Any coastal flooding will
be exacerbated by moderate to heavy rain at the same time.

In addition, breaking waves of 8 to 12 ft are expected to
develop along the ocean shoreline this morning, resulting in
widespread beach flooding and erosion, with areas of dune
erosion and localized washovers possible during times of high
tide this morning into the afternoon. Breaking waves of 3 to 7
ft across Gardiners Bay shoreline, and 3 to 5 ft along Long
Island Sound shoreline will result in beach flooding and erosion
with localized splashover on shoreline properties and roads
during times of high tide this afternoon. Continued beach
erosion and flooding potential during tonight and Sunday
morning high tides, but a limited threat for dune erosion.

Water levels are expected to decrease for tonight and Sunday's
high tidal cycles, but with weak wind forcing but still incoming
swell energy limiting tidal drainage there is potential for
additional minor flooding. The most susceptible areas would be
the southern bays, where locally moderate coastal flooding is
not out of the question.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 5 PM EDT this afternoon for CTZ009>012.
     Coastal Flood Warning from noon today to 3 PM EDT this
     afternoon for CTZ009-010.
     Coastal Flood Advisory from 11 AM this morning to 2 PM EDT
     this afternoon for CTZ011-012.
NY...High Wind Warning until 5 PM EDT this afternoon for NYZ079-081.
     Coastal Flood Warning until 4 PM EDT this afternoon for
     NYZ079>081-179.
     Coastal Flood Warning until noon EDT today for NYZ074-075-178.
     Wind Advisory until 5 PM EDT this afternoon for NYZ071>075-078-
     080-176>179.
     Coastal Flood Warning from noon today to 3 PM EDT this
     afternoon for NYZ071>073-078-176-177.
     High Surf Advisory until 2 PM EDT Sunday for NYZ075-080-081-
     178-179.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Sunday for NYZ080-081-178-179.
NJ...Coastal Flood Warning until noon EDT today for NJZ006-106-108.
     Wind Advisory until 5 PM EDT this afternoon for NJZ006-104-106-
     108.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ335-338-345.
     Storm Warning until 6 PM EDT this evening for ANZ330-340.
     Storm Warning until 4 PM EDT this afternoon for ANZ350-353-355.

&&
Hazardous weather outlook, Oct 27, 6:15 AM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
715 AM EDT Sat Oct 27 2018

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-281115-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-
715 AM EDT Sat Oct 27 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ104-281115-
Eastern Bergen-
715 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ074-281115-
Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)-
715 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071>073-078-176-177-281115-
Southern Fairfield-Southern New Haven-Southern Westchester-
New York (Manhattan)-Bronx-Northwestern Suffolk-Northern Queens-
Northern Nassau-
715 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM NOON TODAY TO 3 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-281115-
Kings (Brooklyn)-
715 AM EDT Sat Oct 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ079-281115-
Northeastern Suffolk-
715 AM EDT Sat Oct 27 2018

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-281115-
Southern Queens-
715 AM EDT Sat Oct 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-179-281115-
Southwestern Suffolk-Southern Nassau-
715 AM EDT Sat Oct 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-281115-
Southeastern Suffolk-
715 AM EDT Sat Oct 27 2018

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   High Surf Advisory.
   Coastal Flood Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ011-012-281115-
Southern Middlesex-Southern New London-
715 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-345-281115-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
715 AM EDT Sat Oct 27 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-281115-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
715 AM EDT Sat Oct 27 2018

...STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-281115-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
715 AM EDT Sat Oct 27 2018

...STORM WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Oct 27, 7:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
848 AM EDT SAT OCT 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND DMG WANTAGH                 40.67N  73.51W
10/27/2018                   NASSAU             NY   BROADCAST MEDIA

            A TREE IS DOWN ON MERRICK ROAD BLOCKING RIGHT AND
            CENTER LANES

&&

DS
Local storm report, Oct 27, 7:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
849 AM EDT SAT OCT 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     NON-TSTM WND DMG WEST BABYLON            40.72N  73.35W
10/27/2018                   SUFFOLK            NY   SOCIAL MEDIA

            A TREE IS REPORTED DOWN IN WEST BABYLON ON 17TH STREET.

&&

DS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Southern New Haven

When
October 27, 8:00 AM EST to 11:00 AM EST
Where
Southern New Haven forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Around 10 am, three large trees were reported down in the lower section of Painter Park in West Haven.

Strong Wind, Southern New London

When
October 27, 11:00 AM EST to 2:00 PM EST
Where
Southern New London forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$50,000
Reported by
Social Media
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Social media reported a tree and wires down on Round Hill Road, which blocked the road at 1250 pm. This was in the town of Salem.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2018Every state in 2018This day in weather historyWarnings in Connecticut, October 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784046, 784047.